hand-foot syndrome

hand-foot syndrome

a painful desquamative syndrome associated with 5-fluorouracil, especially if given in a continuous administration and with cytarabine.

hand-foot syndrome

Sickle cell dactylitis Hematology A 'crisis' in sickle cell anemia caused by sludging of RBCs in vessels and characterized by symmetric infarction of the small bones of the hand and foot, periosteal neoosteogenesis, pain and swelling that may occur as early as age 18 months, often resolving spontaneously within 1-4 wks. See Sickle cell anemia.
References in periodicals archive ?
The five most common fruquintinib treatment-related adverse events were hand-foot syndrome, hypertension, dysphonia, proteinuria and AST elevation, which is similar to those reported in this class.
He tolerated treatment well with only minimal side effects, such as hand-foot syndrome, for approximately 10 months after the diagnosis.
In the Phase II randomized discontinuation trial, the most common Grade 3 or 4 adverse events that participants experienced included fatigue, hand-foot syndrome, hypertension, decreased appetite, nausea, and vomiting.
The most common side effects reported in patients treated with Stivarga include weakness or fatigue, loss of appetite, hand-foot syndrome (also called palmar-plantar erythrodysesthesia), diarrhea, mouth sores (mucositis), weight loss, infection, high blood pressure, and changes in voice volume or quality (dysphonia).
Advancell has announced the initiation of a clinical phase IIb study of its treatment ATH008 for palmar-plantar erythrodysesthesia syndrome, or hand-foot syndrome, a painful side effect of chemotherapy.
Grade 3/4 toxicities consisted of fatigue in 40% of patients, hand-foot syndrome in 20%, and diarrhea in 20%.
Cutaneous reactions: A number of oral agents are highly linked to reactions such as skin rash and hand-foot syndrome.
However, the patients on the drug showed a higher incidence of adverse events like anemia and hand-foot syndrome as compared with those on the placebo.
nausea, vomiting, rash, alopecia, hand-foot syndrome (palmar plantar
A significant hand-foot syndrome, featuring acral skin desquamation and tender erythema at pressure points, was also present.
Now on an oral form of chemotherapy, Shaffer suffers from chronic diarrhea and hand-foot syndrome - a chemo side effect that turns her hands and feet bright red and causes the skin to crack and peel.